Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 170, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 7, 2013, 2:19 PM EDT for Clarke County, Greene County, Oconee County, Georgia. It took effect at Jul 7, 2013, 5:10 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2013, 2:19 PM EDT (18:19 UTC)
- In effect from
- Jul 7, 2013, 5:10 PM EDT
- Expired
- Jul 8, 2013, 12:36 PM EDT
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Clarke County, GA, Greene County, GA, Oconee County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 13.50 ft at Jul 8, 2013, 12:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
084 WGUS42 KFFC 071819 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 219 PM EDT SUN JUL 7 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC059-133-219-080819- /O.NEW.KFFC.FL.W.0170.130708T0130Z-130709T0130Z/ /PNFG1.1.ER.130708T0130Z.130708T1200Z.130708T1930Z.NO/ 219 PM EDT SUN JUL 7 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCONEE RIVER NEAR PENFIELD. * FROM THIS EVENING UNTIL MONDAY EVENING. * AT 100 PM SUNDAY THE STAGE WAS 12.6 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 13.6 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * AT 13.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.8 FEET ON FEB 5 1988. $$
5 follow-up statements
433 WGUS82 KFFC 072111 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 511 PM EDT SUN JUL 7 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES GAC059-133-219-081111- /O.EXT.KFFC.FL.W.0170.130707T2110Z-130708T2300Z/ /PNFG1.1.ER.130707T2029Z.130708T0600Z.130708T1700Z.NO/ 511 PM EDT SUN JUL 7 2013 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * UNTIL MONDAY EVENING. * AT 4 PM SUNDAY THE STAGE WAS 13.0 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO CONTINUE TO RISE TO NEAR 13.7 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. * AT 13.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.9 FEET ON APR 9 2005. $$
204 WGUS82 KFFC 080132 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 932 PM EDT SUN JUL 7 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES GAC213-313-081532- /O.CON.KFFC.FL.W.0165.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.130707T0730Z.130708T0030Z.000000T0000Z.NO/ 932 PM EDT SUN JUL 7 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON. * UNTIL FURTHER NOTICE. * AT 8 PM SUNDAY THE STAGE WAS 12.7 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * AT 12.0 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.7 FEET ON APR 17 2011. $$ GAC313-081531- /O.CON.KFFC.FL.W.0164.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130707T0345Z.130707T1630Z.000000T0000Z.UU/ 932 PM EDT SUN JUL 7 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 8 PM SUNDAY THE STAGE WAS 18.2 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * AT 18.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.3 FEET ON NOV 13 2009. $$ GAC129-213-313-081531- /O.EXT.KFFC.FL.W.0166.130708T1200Z-130708T1800Z/ /TLNG1.1.ER.130708T1200Z.130708T1200Z.130708T1200Z.NO/ 932 PM EDT SUN JUL 7 2013 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR TILTON. * UNTIL MONDAY AFTERNOON. * AT 8 PM SUNDAY THE STAGE WAS 16.2 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO CONTINUE TO RISE TO NEAR 18.0 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY AFTERNOON. * AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE BRACKETT RIDGE ROAD BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.3 FEET ON DEC 1 2011. $$ GAC115-081531- /O.CON.KFFC.FL.W.0171.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130707T2245Z.130707T2245Z.000000T0000Z.NO/ 932 PM EDT SUN JUL 7 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 8 PM SUNDAY THE STAGE WAS 23.6 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * AT 24.0 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 24.1 FEET ON DEC 20 2009. $$ GAC059-133-219-081531- /O.CON.KFFC.FL.W.0170.000000T0000Z-130708T2300Z/ /PNFG1.1.ER.130707T2021Z.130708T0600Z.130708T1700Z.NO/ 932 PM EDT SUN JUL 7 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * UNTIL MONDAY EVENING. * AT 8 PM SUNDAY THE STAGE WAS 13.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.7 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EARLY AFTERNOON. * AT 13.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.9 FEET ON APR 9 2005. $$ GAC021-153-169-207-289-080202- /O.CAN.KFFC.FL.W.0169.000000T0000Z-130709T0600Z/ /MACG1.1.ER.130707T1722Z.130707T1830Z.130707T2015Z.NO/ 932 PM EDT SUN JUL 7 2013 THE FLOOD WARNING IS CANCELLED FOR THE OCMULGEE RIVER NEAR MACON. * AT 8 PM SUNDAY THE STAGE WAS 17.3 FEET...AND FALLING. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE TO FALL. $$
868 WGUS82 KFFC 080648 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 248 AM EDT MON JUL 8 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND HAMILTON COUNTIES... CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES... COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES. GAC047-TNC065-082048- /O.CON.KFFC.FL.W.0172.130708T1800Z-130709T0600Z/ /WCKG1.1.ER.130708T1800Z.130708T1800Z.130709T0000Z.UU/ 248 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE. * UNTIL LATE TONIGHT. * AT 2 AM MONDAY THE STAGE WAS 10.1 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 11 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA. $$ GAC213-313-082048- /O.CON.KFFC.FL.W.0165.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.130707T0730Z.130708T0500Z.000000T0000Z.NO/ 248 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON. * UNTIL FURTHER NOTICE. * AT 2 AM MONDAY THE STAGE WAS 13.2 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * AT 14 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE WOODLANDS...PASTURE AND FIELDS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$ GAC313-082048- /O.CON.KFFC.FL.W.0164.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130707T0345Z.130707T1630Z.000000T0000Z.UU/ 248 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 2 AM MONDAY THE STAGE WAS 18.3 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC129-213-313-081800- /O.CON.KFFC.FL.W.0166.130708T1200Z-130708T1800Z/ /TLNG1.1.ER.130708T1200Z.130708T1200Z.130708T1200Z.NO/ 248 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR TILTON. * UNTIL THIS AFTERNOON. * AT 2 AM MONDAY THE STAGE WAS 16.6 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 18 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS MORNING. * AT 18 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE BRACKETT RIDGE ROAD BRIDGE. $$ GAC115-082047- /O.CON.KFFC.FL.W.0171.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130707T2245Z.130708T0545Z.000000T0000Z.NO/ 248 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 1 AM MONDAY THE STAGE WAS 24.1 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 24 FEET. * AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. $$ GAC059-133-219-082047- /O.CON.KFFC.FL.W.0170.000000T0000Z-130708T2300Z/ /PNFG1.1.ER.130707T2021Z.130708T0415Z.130708T1700Z.NO/ 248 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * UNTIL THIS EVENING. * AT 2 AM MONDAY THE STAGE WAS 13.4 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 13 FEET. * AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER. $$
291 WGUS82 KFFC 081125 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 AM EDT MON JUL 8 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES... WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND HAMILTON COUNTIES... CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY... COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY... GAC047-TNC065-090125- /O.CON.KFFC.FL.W.0172.130708T1800Z-130709T0600Z/ /WCKG1.1.ER.130708T1800Z.130708T1800Z.130709T0000Z.UU/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE. * UNTIL LATE TONIGHT. * AT 7 AM MONDAY THE STAGE WAS 10.3 FEET...AND RISING. * NMINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 11 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA. $$ GAC083-TNC065-090125- /O.EXT.KFFC.FL.W.0173.000000T0000Z-130709T0900Z/ /ENGG1.1.ER.130708T1009Z.130708T1800Z.130709T0300Z.UU/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL LATE TONIGHT. * AT 7 AM MONDAY THE STAGE WAS 12.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * AT 12 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. FLOODING BEGINS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. IN ADDITION...MINOR FLOODING OF PASTURE AND GRAZING LAND BEGINS ALONG THE FLOOD PLAIN. MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED MUCH FURTHER DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC213-313-090125- /O.CON.KFFC.FL.W.0165.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.130707T0730Z.130708T0500Z.000000T0000Z.NO/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON. * UNTIL FURTHER NOTICE. * AT 6 AM MONDAY THE STAGE WAS 12.8 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * AT 14 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE WOODLANDS...PASTURE AND FIELDS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$ GAC313-090125- /O.CON.KFFC.FL.W.0164.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130707T0345Z.130708T1115Z.000000T0000Z.UU/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 7 AM MONDAY THE STAGE WAS 18.8 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC129-213-313-081155- /O.CAN.KFFC.FL.W.0166.000000T0000Z-130708T1800Z/ /TLNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING IS CANCELLED FOR THE CONASAUGA RIVER NEAR TILTON. * AT 7 AM MONDAY THE STAGE WAS 16.9 FEET. * FLOOD STAGE IS 18 FEET. * THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE. $$ GAC115-090125- /O.CON.KFFC.FL.W.0171.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130707T2245Z.130708T0830Z.000000T0000Z.NO/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 6 AM MONDAY THE STAGE WAS 24.2 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 24 FEET. * AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. $$ GAC059-133-219-081942- /O.EXT.KFFC.FL.W.0170.000000T0000Z-130708T1942Z/ /PNFG1.1.ER.130707T2021Z.130708T0415Z.130708T1342Z.NO/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * UNTIL THIS AFTERNOON. * AT 6 AM MONDAY THE STAGE WAS 13.2 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 13 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER. $$
682 WGUS82 KFFC 081636 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1236 PM EDT MON JUL 8 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES GAC115-081706- /O.CAN.KFFC.FL.W.0171.000000T0000Z-130708T1636Z/ /RMBG1.1.ER.130707T2245Z.130708T0830Z.130708T1456Z.NO/ 1236 PM EDT MON JUL 8 2013 THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * AT 11 AM MONDAY THE STAGE WAS 23.9 FEET...AND FALLING. * FLOOD STAGE IS 24.0 FEET. * THE CREEK/RIVER WILL CONTINUE TO FALL. $$ GAC059-133-219-081706- /O.CAN.KFFC.FL.W.0170.000000T0000Z-130708T1942Z/ /PNFG1.1.ER.130707T2021Z.130708T0415Z.130708T1255Z.NO/ 1236 PM EDT MON JUL 8 2013 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR PENFIELD. * AT 12 PM MONDAY THE STAGE WAS 12.6 FEET...AND FALLING. * FLOOD STAGE IS 13.0 FEET. * THE CREEK/RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 2:19 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 7, 2:19 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 219 PM EDT SUN JUL 7 2013 .PREV DISCUSSION... /ISSUED 730 AM EDT SUN JUL 7 2013/ PREV DISCUSSION... /ISSUED 355 AM EDT SUN JUL 7 2013/ SHORT TERM /TODAY THROUGH MONDAY/... WATER VAPOR LOOP CONTINUES TO SHOW DEEP MOISTURE BEING FUNNELED INTO W GA FROM THE TROPICS. PWATS HAVE BUMPED BACK UP TO AROUND 2 INCHES ACROSS NORTHERN GA ACCORDING TO THE 00Z FFC SOUNDING. MODELS SHOW THIS HIGH MOISTURE AXIS REMAINING ACROSS THE CWFA THROUGH TONIGHT. SOMEWHAT DRIER AIR HAS MOVED IN ACROSS THE EASTERN PORTION OF THE CWFA. UPPER LOW ACROSS THE OHIO VALLEY WILL SLOWLY EJECT INTO THE MIDDLE ATLANTIC BY EARLY MONDAY MORNING. MEANWHILE...THE BERMUDA HIGH AT THE SURFACE WILL BEGIN TO BUILD WESTWARD...ALSO HELPING SHIFT THE TROPICAL PLUME WESTWARD. THIS SHOULD RESULT IN A DECREASE IN PWATS/MOISTURE CONTENT DURING THE DAY ON MONDAY. LATEST RUNS OF THE HRRR SHOW THE BEST CHANCE FOR POPS IS IN NW GA THIS MORNING. THIS SEEMS REASONABLE AS PRECIP AXIS HAS NOT MOVED MOST OF THE NIGHT. SCT/NMRS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF THE CWFA THIS AFT/EVE BUT THEY SHOULD BE MORE DIURNALLY DRIVEN. FFG IS LESS THAN AN INCH AND A HALF ACROSS AREAS MOSTLY NORTH OF THE FALL LINE. WILL NOT MAKE ANY CHANGES TO THE FLOOD WATCH FOR NOW. NLISTEMAA LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... EXTENDED BEGINS WITH UPPER WAVE MOVING OFF THE NEW ENGLAND COAST WHILE CLOSED LOW OVER THE BAHAMAS IS WORKING ITS WAY WEST...AND BETWEEN THESE TWO THE ATLANTIC HIGH IS RIDGING INTO THE SOUTHEAST. THE EXITING SYSTEM ACROSS NEW ENGLAND ALLOWS THE ASSOCIATED SURFACE BOUNDARY/FRONT TO ELONGATE AND STRETCH ACROSS THE SOUTHEAST. BEST PRECIP CHANCES WILL BE ACROSS NORTH GEORGIA. ANOTHER LONGWAVE TROUGH PUSHES INTO SOUTHERN CANADA AND THE UPPER MISSISSIPPI VALLEY BY MIDWEEK AND WITH CONTINUE SOUTHERLY FLOW FROM THE ATLANTIC AND GULF...PRECIP CHANCES INCREASE AGAIN WEDNESDAY AND ESPECIALLY INTO THURSDAY AS THE TROUGH DIGS INTO THE OHIO VALLEY AND A SURFACE FRONT MOVES INTO THE TENNESSEE VALLEY. REALLY REMARKABLE AGREEMENT BETWEEN THE GFS AND ECMWF THROUGH THIS PERIOD...THOUGH THE ECMWF IS A TAD DEEPER WITH THE WAVE INTO THE SOUTHEAST AND A LITTLE BIT MORE NEGATIVELY TILTED. LATE IN THE WORK WEEK THIS TROUGH CONTINUES TO DIG AND DEEPEN INTO THE GREAT LAKES...EVENTUALLY FORMING A CUTOFF LOW OVER THE UPPER OHIO VALLEY. GFS A LITTLE FASTER WITH THIS TRANSITION BUT STILL PRETTY SIMILAR IN OVERALL DEPICTION. TROUGH AXIS PROGGED TO BE GENERALLY ACROSS THE MIDDLE OF THE STATE...THUS REDUCING PRECIP CHANCES ACROSS NORTHWEST GEORGIA BUT KEEPING POPS IN SOUTHEAST ZONES. THE LOW CONTINUES TO DEEPEN AND DIG TO THE SOUTHWEST... RETROGRADING IN RESPONSE TO DEEPENING UPPER HIGH OVER THE DESERT SOUTHWEST AND WESTERN PLAINS. BY THE END OF THE PERIOD THE CUTOFF LOW IS SOMEWHERE EITHER IN THE TENNESSEE VALLEY OR SOUTHEAST... WITH BOTH MODELS CONTINUING TO RETROGRADE IT TO THE WEST BEYOND THE END OF THE PERIOD. SO IN GENERAL...IT LOOKS LIKE NEXT WEEK COULD BE A REPEAT OF WHAT WE SAW THIS PAST WEEK WITH SIGNIFICANT MOISTURE TRANSPORT OUT OF THE GULF. WILL WAIT AND SEE HOW THIS PLAYS OUT. TEMPS REMAIN AT OR BELOW NORMAL THROUGH THE PERIOD. IF WE HAVE TO PUT UP WITH ALL THE RAIN AND POTENTIAL FLOODING...AT LEAST WE GET COOLER TEMPS OUT OF IT. HOWEVER...THERE IS A LARGER CONCERN THAT WITH THIS CONTINUED WET PATTERN WE COULD BE SETTING THE STAGE FOR SOME REAL PROBLEMS IF WE GET A TROPICAL SYSTEM MOVING IN. TDP && .AVIATION... 18Z UPDATE... MOSTLY LIGHT RAIN ACROSS THE AREA RIGHT NOW WITH VFR TO MVFR CEILINGS AND VSBYS. THIS LIGHT RAIN IS EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD. THE RAIN WILL DIMINISH SOME OVER NIGHT BUT RETURN AGAIN MONDAY. WINDS ARE OUT OF THE SW AND SHOULD TURN TO THE SE AFTER 00Z. WINDS WILL GO BACK TO THE SW MONDAY AFTER 16-18Z. WINDS SPEEDS WILL STAY IN THE 5-10KT RANGE. CEILINGS AND VSBYS SHOULD STAY IN THE VFR TO MVFR RANGE. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 82 70 86 71 / 70 50 50 30 ATLANTA 81 70 84 72 / 70 40 50 30 BLAIRSVILLE 75 67 78 66 / 70 50 60 30 CARTERSVILLE 80 69 86 69 / 70 40 60 30 COLUMBUS 84 73 89 73 / 70 30 50 20 GAINESVILLE 79 68 83 71 / 70 50 60 30 MACON 86 73 88 72 / 70 30 50 20 ROME 80 70 86 70 / 70 50 60 30 PEACHTREE CITY 81 70 84 70 / 70 40 50 30 VIDALIA 89 72 90 72 / 50 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Jul 7, 1:21 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 121 PM EDT SUN JUL 7 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081730- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 121 PM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SIGNIFICANT MOISTURE CONTINUES ACROSS THE STATE WITH SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED AGAIN TODAY. THE GROUND ACROSS THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING OR FLASH FLOODING. THE HIGHEST RAINFALL TOTALS THROUGH TONIGHT ARE EXPECTED TO BE GENERALLY ACROSS NORTHERN SECTIONS OF THE FORECAST AREA. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PERIOD OF PROLONGED RAINFALL. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL TODAY MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING. RAINFALL AMOUNTS AVERAGING BETWEEN 1 AND 2 INCHES CAN BE EXPECTED GENERALLY NORTH OF ATLANTA...WITH AT LEAST A HALF INCH EXPECTED NORTH A COLUMBUS TO DUBLIN LINE. LOCALLY HIGHER AMOUNTS OF RAINFALL ARE POSSIBLE WHERE STORMS REPEATEDLY TRACK. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH OR GREATER. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ALTHOUGH THE RAINFALL MAY NOT BE AS WIDESPREAD EARLY NEXT WEEK...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS. NORTH GEORGIA WILL AGAIN HAVE THE BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 7, 10:59 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 AM EDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 WSW MCCAYSVILLE-COPPE 34.96N 84.45W
07/07/2013 M3.75 INCH FANNIN GA COCORAHS
THIS IS A 24 HOUR TOTAL.
&&
GWETZELThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:28 PM EDT | Areal Flood Warning | FFC | Floyd, Polk | 3 hr |
| Jul 6, 10:48 PM EDT | Special Weather Statement | FFC | Madison, Oglethorpe | 42 min |
| Jul 7, 12:16 AM EDT | River Flood Warning | FFC | Whitfield | 4 days |
| Jul 7, 3:42 AM EDT | River Flood Warning | FFC | Murray, Whitfield | 37 hr |
| Jul 7, 3:42 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 28 hr |
| Jul 7, 4:07 AM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 3 hr |
| Jul 7, 5:30 AM EDT | River Flood Warning | FFC | Dade | 10 hr |
| Jul 7, 6:01 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 16 hr |
| Jul 7, 4:10 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 35 min |
| Jul 7, 4:48 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 42 min |
| Jul 7, 5:39 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 51 min |
| Jul 7, 5:59 PM EDT | Special Weather Statement | FFC | Whitfield | 61 min |
| Jul 7, 6:10 PM EDT | Special Weather Statement | FFC | Dooly | 50 min |
| Jul 7, 6:52 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Schley, Stewart, Webster | 53 min |
| Jul 7, 6:57 PM EDT | Special Weather Statement | FFC | Murray, Walker, Whitfield | 63 min |
| Jul 7, 7:10 PM EDT | River Flood Warning | FFC | Floyd | 17 hr |
| Jul 7, 7:16 PM EDT | Special Weather Statement | FFC | Macon | 44 min |
| Jul 7, 7:35 PM EDT | Flash Flood Warning | FFC | Catoosa, Murray, Walker, Whitfield | 6 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.